Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Compactness in topological tensor products and operator spaces

Author: J. R. Holub
Journal: Proc. Amer. Math. Soc. 36 (1972), 398-406
MSC: Primary 47B05
MathSciNet review: 0326458
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let E and F be Banach spaces, $ E \otimes F$ their algebraic tensor product, and $ E{ \otimes _\alpha }F$ the completion of $ E \otimes F$ with respect to a uniform crossnorm $ \alpha \geqq \lambda $ (where $ \lambda $ is the ``least", and $ \gamma $ the greatest, crossnorm). In §2 we characterize the relatively compact subsets of $ E{ \otimes _\lambda }F$ as those which, considered as spaces of operators from $ {E^ \ast }$ to F and from $ {F^ \ast }$ to E, take the unit balls in $ {E^ \ast }$ and in $ {F^ \ast }$ to relatively compact sets in F and E, respectively. In §3 we prove that if $ {T_1}:{E_1} \to {E_2}$ and $ {T_2}:{F_1} \to {F_2}$ are compact operators then $ {T_1}{ \otimes _\lambda }{T_2}$ and $ {T_1}{ \otimes _\lambda }{T_2}$ are each compact, and results concerning the problem for an arbitrary crossnorm $ \alpha $ are also given. Schatten has characterized $ {(E{ \otimes _\alpha }F)^ \ast }$ as a certain space of operators of ``finite $ \alpha $-norm". In §4 we show that a space of operators has such a representation if and only if its unit ball is weak operator compact.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B05

Retrieve articles in all journals with MSC: 47B05

Additional Information

PII: S 0002-9939(1972)0326458-7
Keywords: Tensor product, space of operators, compact operator, weak operator topology
Article copyright: © Copyright 1972 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia